MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP AVAFLEX CURVED NEEDLE W/ CANNULA; ORTHOPEDIC CEMENT INJECTION CANNULA

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP AVAFLEX CURVED NEEDLE W/ CANNULA; ORTHOPEDIC CEMENT INJECTION CANNULA
Catalog Number 1025011000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure the doctor was having a difficult time removing the avaflex device which lead to the handle snapping off.The avaflex was cut just under the skin and implanted with cement.Per the doctor the patient will need a revision surgery.The procedure was completed successfully.

Brand Name
AVAFLEX CURVED NEEDLE W/ CANNULA
Common Device Name
ORTHOPEDIC CEMENT INJECTION CANNULA
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key20621696
Report Number3015967359-2024-02308
Device Sequence Number18030640
Product Code OAR
UDI-Device Identifier07613327374612
UDI-Public(01)07613327374612(17)260320(10)9545146
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1025011000
Device Lot Number9545146
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown